Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/6617

Title: Restricted ambiguity of erasing morphisms
Authors: Reidenbach, Daniel
Schneider, Johannes C.
Issue Date: 2010
Publisher: © Springer Verlag
Citation: REIDENBACH, D. and SCHNEIDER, J.C., 2010. Restricted ambiguity of erasing morphisms. 14th International Conference on Developments in Language Theory, DLT 2010, August 17-20, 2010, London, Ontario, Canada.
Series/Report no.: Lecture Notes in Computer Science;6224
Abstract: A morphism h is called ambiguous for a string s if there is another morphism that maps s to the same image as h; otherwise, it is called unambiguous. In this paper, we examine some fundamental problems on the ambiguity of erasing morphisms. We provide a detailed analysis of so-called ambiguity partitions, and our main result uses this concept to characterise those strings that have a morphism of strongly restricted ambiguity. Furthermore, we demonstrate that there are strings for which the set of unambiguous morphisms, depending on the size of the target alphabet of these morphisms, is empty, finite or infinite. Finally, we show that the problem of the existence of unambiguous erasing morphisms is equivalent to some basic decision problems for nonerasing multi-pattern languages.
Description: This conference paper was subsequently published as: REIDENBACH, D. and SCHNEIDER, J.C., 2010. Restricted ambiguity of erasing morphisms. IN: Gao, Y. ... et al (eds). Proceedings of the 14th International Conference on Developments in Language Theory, DLT 2010. Lecture Notes in Computer Science, Vol. 6224, pp.387-398.
Version: Accepted for publication
DOI: 10.1007/978-3-642-14455-4_35
URI: https://dspace.lboro.ac.uk/2134/6617
Publisher Link: http://dx.doi.org/10.1007/978-3-642-14455-4_35
ISSN: 0302-9743
Appears in Collections:Conference Papers and Presentations (Computer Science)

Files associated with this item:

File Description SizeFormat
ReidenbachSchneider_DLT10_RestrictedAmbiguityOfErasingMorphisms[1].pdf193.48 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.